Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 381, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 3, 2011, 5:25 PM EDT for Bedford County, Campbell County, Pittsylvania County, Virginia. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2011, 5:25 PM EDT (21:25 UTC)
- Expired
- Jul 3, 2011, 6:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Campbell County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:30 PM EDT | HAIL 1 | 5 W Bedford City, VA | |
| Jul 3, 5:52 PM EDT | HAIL 0.88 | 1 W Bedford City, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
028 WUUS51 KRNK 032125 SVRRNK VAC019-031-143-515-032230- /O.NEW.KRNK.SV.W.0381.110703T2125Z-110703T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 525 PM EDT SUN JUL 3 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA CITY OF BEDFORD IN SOUTH CENTRAL VIRGINIA WESTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 630 PM EDT. * AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THAXTON...OR NEAR BEDFORD CITY...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... THAXTON... D-DAY MEMORIAL... BEDFORD CITY... HUDDLESTON... EVINGTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3727 7912 3703 7928 3725 7979 3745 7966 TIME...MOT...LOC 2125Z 298DEG 14KT 3732 7961 $$ KK
2 follow-up statements
232 WWUS51 KRNK 032154 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 554 PM EDT SUN JUL 3 2011 VAC019-031-143-515-032230- /O.CON.KRNK.SV.W.0381.000000T0000Z-110703T2230Z/ PITTSYLVANIA VA-CITY OF BEDFORD VA-CAMPBELL VA-BEDFORD VA- 554 PM EDT SUN JUL 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR THE CITY OF BEDFORD... NORTHERN PITTSYLVANIA...WESTERN CAMPBELL AND BEDFORD COUNTIES... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR D-DAY MEMORIAL...OR NEAR BEDFORD CITY...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... D-DAY MEMORIAL... HUDDLESTON... EVINGTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3743 7961 3727 7912 3703 7928 3722 7971 TIME...MOT...LOC 2155Z 298DEG 14KT 3727 7948 $$ KK
928 WWUS51 KRNK 032225 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 625 PM EDT SUN JUL 3 2011 VAC019-031-143-515-032235- /O.EXP.KRNK.SV.W.0381.000000T0000Z-110703T2230Z/ PITTSYLVANIA VA-CITY OF BEDFORD VA-CAMPBELL VA-BEDFORD VA- 625 PM EDT SUN JUL 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF BEDFORD... NORTHERN PITTSYLVANIA...WESTERN CAMPBELL AND BEDFORD COUNTIES EXPIRES AT 630 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3743 7961 3727 7912 3703 7928 3722 7971 TIME...MOT...LOC 2225Z 298DEG 14KT 3721 7935 $$ KK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:53 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 3, 3:53 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 353 PM EDT SUN JUL 3 2011 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING INCREASING THE CHANCES FOR SHOWERS AND STORMS INTO EARLY TONIGHT. THE FRONT WILL DRIFT SOUTHEAST ACROSS THE AREA ON MONDAY BEFORE STALLING OVER NORTH CAROLINA MONDAY NIGHT INTO TUESDAY. THIS WILL RESULT IN CONTINUED CHANCES FOR SHOWERS AND STORMS FROM THE FOURTH OF JULY INTO MIDWEEK. && .NEAR TERM /THROUGH MONDAY/... PASSAGE OF WEAK TROFFINESS TO THE SE COMBO WITH LOW LEVEL WESTERLY WINDS HAS BASICALLY PUT A LID OF MOST CONVECTION ATTM DESPITE HIGH INSTABILITY AND RH IN PLACE. LATEST ANALYSIS ALSO SHOWS THE SURFACE COLD FRONT STILL NW OF THE OHIO RIVER WITH MAIN FOCUS AND BETTER CU FIELDS JUST NOW TAKING SHAPE OVER NRN WVA. THUS HAVE TRIMMED BACK ONSET OF CONVECTION A BIT LATER THIS AFTERNOON/EARLY EVENING WITH BEST CHANCES ALONG THE SOUTHERN BLUE RIDGE AND SW ZONES INITIALLY... THEN ACROSS THE NW/NORTH THIS EVENING AS A POSSIBLE BAND OF TSRA JUST AHEAD OF THE FRONT WORKS IN. THIS MORE IN LINE WITH THE LASTEST HRRR AND SPC WRF ALTHO BOTH DISAGREE ON JUST HOW FAR EAST TO TAKE CONVECTION INTO THE DOWNSLOPE. SINCE SEE SOME POTENTIAL FOR SOMETHING THIS EVENING TO JUMP ACROSS THE RIDGES TO THE LEE TROF GIVEN DEGREE OF INSTABILITY UNDER THE CAP WILL KEEP AT LEAST CHANCE POPS MOST AREAS WITH A BAND OF LOW LIKELYS NW PENDING LATER COVERAGE. EXPECT MOST SHRA TO FADE AFTER MIDNIGHT BUT GIVEN WHATS LEFT OF THE FRONT DRIFTING IN AND APPROACH OF THE NEXT WEAK IMPULSE PLAN TO HOLD ONTO SLIGHT TO LOW CHANCE POPS THRU MUCH OF THE OVERNIGHT. TEMPS TO REMAIN EVEN MORE ON THE MUGGY SIDE UNLESS A BRIEF COOLING BAND OF SHRA/TSRA WORKS THROUGH SO LOWS MAINLY 64-71. QUITE A BIT OF UNCERTAINTY REMAINS FOR THE 4TH AS THE FRONTAL REMNANT LOOKS TO PASS OVERHEAD WHILE WEAK S/W ENERGY WORKS IN FROM THE WEST LATE IN THE DAY. LATEST MODELS RANGE FROM SHRA IN SPOTS ALL DAY PER THE NAM...TO ISOLATED OR LESS COVERAGE OFF THE SPC WRF...TO THE AFTERNOON/EVENING TSRA SCENARIO OFF THE GFS PER DEEPER WESTERLY FLOW. SINCE THE NAM HAS BEEN TOO WET OF LATE...WILL LEAN TOWARD A BIT MORE INSOLATION ESPCLY IN THE WAKE OF ANY CONVECTION FROM THIS EVENING. HOWEVER DOES APPEAR THAT ENOUGH DRY AIR COULD SNEAK IN FROM THE NORTH TO CAUSE LESS COVERAGE NORTHERN TIER ZONES WHERE WILL ONLY SLIGHT POPS THERE. OTRW RUNNING WITH CHANCE...AND PERHAPS A PERIOD OF LOW LIKELYS SW WHERE WILL BE ALONG THE 85H THETA-E GRADIENT...JUST AHEAD OF THE RESIDUAL FRONTAL BAND WHICH SHOULD BE HELPED ALONG INTO N CAROLINA VIA CONVECTION LATE IN THE DAY. MOS TEMPS...SIMILAR TO YDA...REMAIN A GOOD 5-8 DEGREES APART WITH THE GFS SHOWING +22C AT 85H WITH DECENT DOWNSLOPE UNDER SUN WHILE THE NAM COOLER ALOFT UNDER CLOUDS AND MORE SHRA. WILL TREND TOWARD THE WARMER MAV AGAIN BUT STAY COOLER WEST WHERE MORE CLOUDS/SHRA POSSIBLE. OTRW HIGHS MAINLY IN THE 80S EXCEPT 90ISH EASTERN SLOPES INTO THE SE PIEDMONT. && .SHORT TERM /MONDAY NIGHT THROUGH THURSDAY NIGHT/... BY EARLY TUESDAY MORNING...THE COLD FRONT WILL SETTLE FROM THE DELMARVA REGION THROUGH THE NORTH CAROLINA MOUNTAINS...ALONG THE SOUTHERN FRINGE OF OUR FORECAST REGION. STILL LOOKING AT THE POSSIBILITY OF SPOTTY SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE SOUTHERN HALF OF THE FORECAST REGION IN THE VICINITY OF THE FRONT...MAINLY DURING THE AFTERNOON AND EVENING THANKS TO THE ADDED INSTABILITY OF DAYTIME HEATING. THUNDERSTORM ACTIVITY WILL BECOME INCREASINGLY ISOLATED FURTHER NORTHWARD AS A WEAK RIDGE OF HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. BY WEDNESDAY...THE FRONT TO OUR SOUTH BEGINS TO DISSIPATE AS ITS PARENT LOW PRESSURE SYSTEM MOVES AWAY OVER NORTHEAST CANADA. REGARDLESS...SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE...WITH INCREASING CHANCES FROM NORTH TO SOUTH. HIGH PRESSURE WILL BE FURTHER EASTWARD ON WEDNESDAY...AND WILL BUILD SOUTHWARD ALONG THE EASTERN SLOPES OF THE APPALACHIAN MOUNTAINS. THIS HIGH PRESSURE WILL HELP LOWER AFTERNOON TEMPERATURES A FEW DEGREES ACROSS THE PIEDMONT REGION...WITH HIGHS EXPECTED TO REACH THE MID 80S TO NEAR 90. SHOWER AND THUNDERSTORM ACTIVITY INCREASES ON THURSDAY AFTERNOON AND EVENING AS HIGH PRESSURE CONTINUES EASTWARD AND ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. WITH THE ADDED INSTABILITY OF THE APPROACHING COLD FRONT...MAY SEE A FEW OF THESE STORMS BECOME STRONG TO SEVERE...ALTHOUGH THE THREAT DOES NOT SEEM PARTICULARLY HIGH AT THIS TIME. INCREASED CLOUDCOVER ON THURSDAY WILL HELP LIMIT AFTERNOON HEATING SOMEWHAT...AND WILL BE EXPECTING AFTERNOON HIGHS RANGING FROM THE LOW TO MID 80S WEST OF THE BLUE RIDGE...AND IN THE UPPER 80S TO LOW 90S TO THE EAST. && .LONG TERM /FRIDAY THROUGH SUNDAY/... FORECAST MODELS ARE IN GENERAL AGREEMENT THAT THE COLD FRONT WILL MOVE SLOWLY SOUTHWARD AS IT ENTERS OUR REGION ON FRIDAY...AND BECOME NEARLY STATIONARY ACROSS NORTH CAROLINA. WITH HIGH PRESSURE SLIDING EASTWARD ACROSS THE LOWER GREAT LAKES REGION...WILL STILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY THROUGH NEXT WEEKEND...MAINLY IN THE AFTERNOONS AND EVENING...WITH INCREASINGLY HIGHER CHANCES FROM NORTH TO SOUTH. HIGH TEMPERATURES EACH DAY WILL GENERALLY RANGE FROM THE LOWER 80S IN THE WEST...TO THE MID 80S TO NEAR 90 IN THE EAST. LOW TEMPERATURES WILL RANGE FROM THE LOWER 60S WEST TO THE UPPER 60S EAST. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... A COLD FRONT WILL CONTINUE TO APPROACH THE AREA FROM THE OHIO VALLEY THROUGH THIS EVENING WITH A RIBBON OF HIGHER MOISTURE AND WEAK CONVERGENCE PRECEDING THE BOUNDARY FROM THE NORTH. WEST WINDS AHEAD OF THE FRONT LOOK TO LIMIT OVERALL COVERAGE OF STORMS ESPECIALLY OVER THE EASTERN SITES THAT WILL SEE MORE SUBSIDENCE IN THE WAKE OF THE PASSING EARLIER STORMS. ANTICIPATE SLOW MOVING CLUSTERING OF STORMS THAT DEVELOP. WITH LOTS OF DEBRIS CLOUDS ACROSS THE SE WVA SITES...A LITTLE LESS CONFIDENT IN SEEING WIDESPREAD ENOUGH COVERAGE TO KEEP IN THE TAFS WITH POTENTIAL FOR MORE TSRA ALONG THE SRN BLUE RIDGE. THUS TRIMMING BACK TO VICINITY MENTION AT KBLF/KLWB WHILE ADDING CB TO KBCB/KROA WHERE THINGS ARE A LITTLE MORE UNSTABLE. OTRW MAINLY VFR IN SCTD/BKN CU UNDER PATCHY MID DECK FAR WEST AND MAINLY JUST SCTD CU IN THE EAST. THE COLD FRONT IS EXPECTED TO STALL OVER THE AREA MONDAY WITH PERHAPS A WEAK MID LEVEL WAVE TRACKING ALONG THE BOUNDARY BY AFTERNOON. HOWEVER CONFIDENCE REMAINS QUITE LOW WITH THIS SCENARIO AS FASTER TIMING COULD MEAN MORE IN THE WAY OF -SHRA WEST EARLY MONDAY WHILE LATER SPELLS OVERALL VFR AND AFTERNOON STORMS. SINCE GUIDANCE HAS BACKED OFF ON CLOUDS/SHRA EARLY WILL TREND MORE TOWARD VFR WITH BKN CU/SC CIGS UNDER MID DECK THRU MIDDAY. THIS STATIONARY FRONT WILL THEN BECOME THE FOCUS FOR DAILY THREAT OF SHRA/TSRA THROUGH AT LEAST MID WEEK. COVERAGE WILL BE SCATTERED AND MAINLY CONFINED TO THE AFTERNOON AND EVENING HOURS. ANOTHER COLD FRONT MAY BRING A MORE WIDESPREAD SHRA/TSRA THREAT TO THE AREA THURSDAY INTO FRIDAY. OUTSIDE OF THE DAILY THUNDERSTORM THREAT AND POTENTIAL FOR SOME PATCHY FOG DURING THE LATE NIGHT PERIODS...MAINLY VFR CONDITIONS ARE ANTICIPATED THROUGH THE HOLIDAY WEEK. && .CLIMATE... RECORD HIGHS FOR: SUNDAY JULY 3 BLUEFIELD 87 SET IN 2006 ROANOKE 96 SET IN 1966 LYNCHBURG 97 SET IN 1970 BLACKSBURG 95 SET IN 1954 DANVILLE 99 SET IN 1968 NEW RECORD HIGH HAS ALREADY BEEN REACHED AT BLUEFIELD WHERE THE TEMPERATURE HAS RISEN TO 88 DEGREES SO FAR. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...NF LONG TERM...NF AVIATION...JH/PM CLIMATE...
Hazardous weather outlook, Jul 3, 3:49 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT SUN JUL 3 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-042000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 349 PM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 16
In the hours before
Special weather statement, Jul 3, 3:51 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SUN JUL 3 2011
VAZ023-024-034-035-032045-
AMHERST VA-BEDFORD VA-BOTETOURT VA-ROCKBRIDGE VA-
351 PM EDT SUN JUL 3 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST...BEDFORD...BOTETOURT
AND ROCKBRIDGE COUNTIES...
AT 349 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GLASGOW...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GLASGOW AROUND 420 PM...BUENA VISTA CITY
AROUND 430 PM...SNOWDEN AROUND 440 PM AND BIG ISLAND AROUND 445 PM.
LAT...LON 3770 7914 3745 7924 3745 7926 3744 7927
3743 7925 3740 7927 3757 7970 3778 7960
KKLocal storm report, Jul 3, 4:13 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 4 WNW PULASKI 37.08N 80.86W
07/03/2011 E1.00 INCH PULASKI VA PUBLIC
&&
EHSpecial weather statement, Jul 3, 4:26 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT SUN JUL 3 2011
NCZ001-002-VAZ009-015-032130-
ALLEGHANY NC-ASHE NC-GRAYSON VA-SMYTH VA-
426 PM EDT SUN JUL 3 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...GRAYSON AND
SMYTH COUNTIES...
AT 423 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
TROUTDALE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR LANSING AROUND 435 PM...FLATRIDGE AROUND 440
PM...VOLNEY AROUND 450 PM...GRASSY CREEK AROUND 455 PM...MOUTH OF
WILSON AROUND 510 PM AND PINEY CREEK AROUND 525 PM.
LAT...LON 3676 8148 3672 8098 3636 8126 3637 8134
3656 8168
KKSpecial weather statement, Jul 3, 4:54 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 454 PM EDT SUN JUL 3 2011 VAZ033-034-044-032200- BEDFORD VA-FRANKLIN VA-PITTSYLVANIA VA- 454 PM EDT SUN JUL 3 2011 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...FRANKLIN AND PITTSYLVANIA COUNTIES... AT 452 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF ROCKY MOUNT...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR WESTERN SMITH MOUNTAIN LAKE AROUND 505 PM... SOUTHERN SMITH MOUNTAIN LAKE AROUND 535 PM...PENHOOK AROUND 545 PM AND AJAX AROUND 600 PM. LAT...LON 3679 7953 3700 7993 3716 7983 3703 7939 KK
Local storm report, Jul 3, 4:57 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT SUN JUL 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 4 ESE SPEEDWELL 36.80N 81.10W
07/03/2011 E1.00 INCH WYTHE VA PUBLIC
&&
EHSpecial weather statement, Jul 3, 5:13 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT SUN JUL 3 2011
VAZ034-045-032215-
BEDFORD VA-CAMPBELL VA-
513 PM EDT SUN JUL 3 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND CAMPBELL COUNTIES...
AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
BEDFORD CITY...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR D-DAY MEMORIAL AROUND 530 PM...GOODE AROUND
605 PM AND HUDDLESTON AROUND 615 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3712 7935 3712 7939 3711 7937 3710 7937
3709 7939 3726 7985 3746 7962 3732 7920
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:10 AM EDT | Special Weather Statement | RNK | Campbell, Pittsylvania | 65 min |
| Jul 3, 3:50 PM EDT | Special Weather Statement | RNK | Pulaski | 55 min |
| Jul 3, 3:51 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 54 min |
| Jul 3, 3:57 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 63 min |
| Jul 3, 4:26 PM EDT | Special Weather Statement | RNK | Grayson | 64 min |
| Jul 3, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 61 min |
| Jul 3, 4:54 PM EDT | Special Weather Statement | RNK | Franklin | 66 min |
| Jul 3, 5:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 55 min |
| Jul 3, 5:13 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| Jul 3, 5:31 PM EDT | Special Weather Statement | RNK | Buckingham | 59 min |
| Jul 3, 5:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, Wythe, City of Galax | 62 min |
| Jul 3, 6:13 PM EDT | Special Weather Statement | RNK | Floyd | 62 min |
| Jul 3, 6:19 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick | 56 min |
| Jul 3, 6:30 PM EDT | Special Weather Statement | RNK | Bedford | 60 min |
| Jul 3, 7:02 PM EDT | Special Weather Statement | RNK | Grayson | 58 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.